MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE HOLDER/ IMPA CTOR; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH GLENOSPHERE HOLDER/ IMPA CTOR; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-1168
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Surgeon was implanting glenosphere, as he impacted with mallet instrument screw/ threaded part broke in middle of threads where glenosphere dome ends.Surgeon was torquing on instrument a little too much.A delay in case flow was reported (length unknown).
 
Additional Manufacturer Narrative
Correction: refer to h6 patient code.The reported event could be confirmed.During the investigation, the device inspection revealed the following: the tip of the glenosphere holder - piston shows a clean break of the tip towards the middle of the threaded area.The surface is finely fissured and the level fracture area shows shear lips at the edge of the surface.This is specific to a ductile fracture, which is caused by an excessive force applied on the device (which is confirmed by the event description), most probably combined to the fact that the impactor was not fully engaged/ not in alignment to the glenosphere.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
GLENOSPHERE HOLDER/ IMPA CTOR
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9766378
Report Number0008031020-2020-00522
Device Sequence Number16322127
Product Code KWS
UDI-Device Identifier07613327101027
UDI-Public07613327101027
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-1168
Device Catalogue Number5901-1168
Device Lot NumberP16H35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1